Aa
A
A
Close
Avatar universal
Vitamin D and Itchiness
So it all started off with a blood test for the numbness, burning, tingling in my left leg. All my blood count came back normal except iron which was borderline and Vitamin D. On finding out I was Vitamin D deficient I decided to sit out in my back garden in the blazing heat for a good 30 minutes. Later on that evening I started feeling itchy all over my body including scalp, nose, nose, private areas...everywhere. It was accompanied by a burning sensation in my lower back. I ignored it for a few days thinking it will go away. But it didn'the.  I was advised to take anti histamines like Clarityn/Piriton which had little effect.

During the same time I was given Vitamin D tablets at 10,000 iu. My levels were low at just 22. I began taking the tablets but the itching continued. I went back to my GP and was given a stronger dose of antihistamines 'Fexofenadine' which has not really helped. The itching is mainly on the face now. It's like a small twitch which forces me to lightly scratch that area and then it happens in another side of my face. This continues the whole day. It's exhausting to say the least.

I have no idea why this itching has come on just like that just by sitting in the sun, I don't really expose my skin to the sun often. There's no rash, hives or eczema situation. Could the Vitamin D from the sun or the tablets have caused this itching. It's really disturbing my life and I feel helpless.



I
Cancel
2 Answers
Page 1 of 1
Avatar universal
Vitamin D is also known as sunshine vitamin because it has direct relationship to sunlight. It is an essential, fat-soluble vitamin responsible for a variety of body functions. The inadequate levels of the vitamin leads to type 2 diabetes, can cause itchiness. Many patient with Vitamin D deficiency are advised to have direct sunlight for 15 minutes, 3 days a week and doctors recommend you, not to use sunscreen. This may lead to itchiness on your skin. So, use sun screen atleast on your face before going in the sunlight and protect your face harmful UV rays. As you said you have a continuous itchiness, this must be because of excessive explosion of sunlight. In other case, consult to a skin specialist.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I'm wondering if you are allergic to any of the ingredients in the supplemental Vitamin D that you are taking?  I cannot tolerate D3 supplements due to an apparent allergic reaction. to them.  Most D3 comes from sheep lanolin - a wool derivative.  Can you drink fortified milk or rice milk (both of which contain Vitamin D?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Vitamin D Community Resources
Top General Health Answerers
1756321 tn?1499064984
Blank
Queensland, Australia